MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE

KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE
Model Number 11102CM
Medical Device Problem Codes No Display/Image (1183); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the video-rhino-laryngoscope has no image and the surface on the tip is broken further, there is leakage fiberscope.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: a visual and functional test was carried out on the endoscope.The endoscope shows signs of wear and scratches.The steering mechanism rattles and scrapes.The vertebrae and the angle cover are mechanically damaged, causing the endoscope to leak.There is moisture in the housing.The sensor and the interface board are damaged by moisture.The "no image" error described by the customer was confirmed.This was caused by a mechanical impact that compressed and deformed the vertebrae and damaged the angle cover, causing it to leak.Moisture has entered the housing through the leaking angle cover.The ingress of moisture caused the sensor and the interface board to fail.For this reason, a user misuse error is to be assumed which led to the missing image.Endoscope bending section is heavily damaged, by excessive mechanical force, due to abnormal use.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.According to the ifu (96056039d, version v3.1_01-2020) functionality should always be checked before every use to avoid injuries and damages to the product.Damaged scopes must not be used.It is described in detail how the scope must be handles stored correctly to avoid damage.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Common Device Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21726585
Report Number9610617-2025-00533
Device Sequence Number17075829
Product Code EOB
UDI-Device Identifier04048551402405
UDI-Public04048551402405
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11102CM
Device Catalogue Number11102CM
Device Lot Number100536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown